question-icon

What causes oily stool while treating acid reflux and fatty liver?

default
Posted on Fri, 12 Jan 2018
Question: For the first time ever I had an oily stool this morning - looked like drops of oil in commode. The rest of the stool seemed normal and wasn't pale colored or floating. I am on a 2 week course of anucort for internal hemorrhoids that my PCP prescribed me last Friday, metamucil for fiber, pantoprozole for acid reflux. I was diagnosed with fatty liver earlier this year and I have similar abdominal discomfort on the left side under the rib cage like I did on the right side when I was diagnosed with fatty liver. I had amylase and lipase blood testing done at the end of April and all was normal. I don't recall recently having an overly fatty meal, so I am wondering why this occurred all the sudden. Any help is greatly appreciated.
doctor
Answered by Dr. Ramesh Kumar (2 hours later)
Brief Answer:
Wait and watch for next 2-3 days.

Detailed Answer:

Hello,
Thanks choosing HealthcareMagic for your query.
Have gone through your details and i appreciate your concerns.

Steatorrhea is the presence of excess fat in feces. hoowever just one episode of such stool can’t lead us to label you as having steatorrhea. Presence of fat in the stool suggest that digestive tract was unable to absorb the fat from food. Most likely in your case it can be due to diet or intestinal infection.Anucort contains hydrocortison which can also appear like oil in commode.

As of now i would suggest you to keep a watch over your stools for next 2-3 days and if episode repeat itself revert back.

Regards!
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Ramesh Kumar

Gastroenterologist

Practicing since :1986

Answered : 2780 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes oily stool while treating acid reflux and fatty liver?

Brief Answer: Wait and watch for next 2-3 days. Detailed Answer: Hello, Thanks choosing HealthcareMagic for your query. Have gone through your details and i appreciate your concerns. Steatorrhea is the presence of excess fat in feces. hoowever just one episode of such stool can’t lead us to label you as having steatorrhea. Presence of fat in the stool suggest that digestive tract was unable to absorb the fat from food. Most likely in your case it can be due to diet or intestinal infection.Anucort contains hydrocortison which can also appear like oil in commode. As of now i would suggest you to keep a watch over your stools for next 2-3 days and if episode repeat itself revert back. Regards!